MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Codes Pain (1994); Pleural Effusion (2010); Swelling (2091)
Date of Event 08/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttte and lot number 1297084, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.If additional relevant information is received, a follow-up report will be submitted.Per customer, device not being returned.
 
Event or Problem Description
It was reported that on (b)(6) 2015, patient underwent a right tka procedure.On (b)(6) 2016 the surgeon performed a revision right tka due to tibial loosening.During the revision procedure, the surgeon explanted the tibial tray ar-503-ttte, lot 1297084 ((b)(4)), femoral implant ar-516-5r, lot 108761350 ((b)(4)), bearing implant ar-513-be12, lot 113601403 ((b)(4)) and patella implant ar-504-psb8, lot 113601439 ((b)(4)).To complete the procedure, the surgeon used another manufacturer's product.Patient was a female, dob (b)(6).Patient medical records dated (b)(6) 2016 noted that patient has developed pain and swelling of the knee without injury, daily medial pain that gets worse with activity.Examination of the right knee demonstrated swelling and palpation of the knee demonstrated inferior patellar pole tenderness, medial tibial plateau tenderness.Moderate effusion of the right knee was noted, along with pain with flexion and no pain with extension.Records noted x-rays of right knee found the prosthesis in proper anatomical alignment without rotation, loosening, or stress shielding and hardware was noted to be in acceptable position.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5940610
Report Number1220246-2016-00372
Device Sequence Number10956061
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-503-TTTE
Device Lot Number1297084
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2016
Initial Report FDA Received Date09/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-504-PSB8, IBALANCE PATELLA IMP. LOT 113601439; AR-513-BE-12, IBALANCE TKA BEARING, LOT 113601403; AR-516-5R, IBALANE, TKA FEMORAL IMP. LOT 108761350
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR